doi: 10.3934/dcdss.2019125

Global bifurcations and a priori bounds of positive solutions for coupled nonlinear Schrödinger Systems

1. 

School of Mathematical Sciences, Dalian University of Technology, Dalian 116024, China

2. 

School of Mathematical Sciences, Capital Normal University, Beijing 100048, China

3. 

HLM, CEMS, Academy of Mathematics and Systems Science, Chinese Academy of Sciences, Beijing 100190, China

4. 

School of Mathematical Sciences, University of Chinese Academy of Sciences, Beijing 100049, China

* Corresponding author: Zhitao Zhang

Received  September 2017 Revised  April 2018 Published  December 2018

Fund Project: Dedicated to the 70th birthday of Professor E. N. Dancer. Research supported by NSFC(11771428, 11871129, 11601353, 11325107) and Beijing Natural Science Foundation(1174013)

In this paper, we consider the following coupled elliptic system
$ \begin{equation} \left\{ \begin{array}{ll} -\Delta u+\lambda_1 u = \mu_1 u^3+\beta uv^2-\gamma v &\text{in } \mathbb{R}^N, \\ -\Delta v+\lambda_2 v = \mu_2 v^3+\beta vu^2-\gamma u &\text{in } \mathbb{R}^N, \\ u(x), v(x)\rightarrow 0 \text{ as } \vert x\vert\rightarrow+\infty. \end{array} \right.\nonumber \end{equation} $
Under symmetric assumptions
$ \lambda_1 = \lambda_2, \mu_1 = \mu_2 $
, we determine the number of
$ \gamma $
-bifurcations for each
$ \beta\in(-1, +\infty) $
, and study the behavior of global
$ \gamma $
-bifurcation branches in
$ [-1, 0]\times H_r^1\left( \mathbb{R} ^N\right)\times H_r^1\left( \mathbb{R} ^N\right) $
. Moreover, several results for
$ \gamma = 0 $
, such as priori bounds, are of independent interests, which are improvements of corresponding theorems in [6] and [35].
Citation: Guowei Dai, Rushun Tian, Zhitao Zhang. Global bifurcations and a priori bounds of positive solutions for coupled nonlinear Schrödinger Systems. Discrete & Continuous Dynamical Systems - S, doi: 10.3934/dcdss.2019125
References:
[1]

N. Akhmediev and A. Ankiewicz, Partially coherent solitons on a finite background, Phys. Rev. Lett., 82 (1999), 1-4.

[2]

J. C. Alexander and S. S. Antman, Global and local behavior of bifurcating multidimensional continua of solutions for multiparameter nonlinear eigenvalue problems, Arch. Ration. Mech. Anal., 76 (1981), 339-354. doi: 10.1007/BF00249970.

[3]

A. Ambrosetti and E. Colorado, Bound and ground states of coupled nonlinear Schrödinger equations, C.R. Math. Acad. Sci. Paris, 342 (2006), 453-458. doi: 10.1016/j.crma.2006.01.024.

[4]

A. Ambrosetti and E. Colorado, Standing waves of some coupled nonlinear Schrödinger equations, J. Lond. Math. Soc., 75 (2007), 67-82. doi: 10.1112/jlms/jdl020.

[5]

A. AmbrosettiE. Colorado and D. Ruiz, Standing waves multi-bump solitions to linearly coupled systems of nonlinear Schrödinger equations, Calc. Var., 30 (2007), 85-112. doi: 10.1007/s00526-006-0079-0.

[6]

T. BartschE. N. Dancer and Z. Wang, A Liouville theorem, a-priori bounds, and bifurcating branches of positive solutions for a nonlinear elliptic system, Calc. Var., 37 (2010), 345-361. doi: 10.1007/s00526-009-0265-y.

[7]

T. Bartsch and Z.-Q. Wang, Note on ground states of nonlinear Schrödinger systems, J. Partial Differ. Equ., 19 (2006), 200-207.

[8]

T. BartschZ.-Q. Wang and J. Wei, Bound states for a coupled Schrödinger system, J. Fixed Point Theory Appl., 2 (2007), 353-367. doi: 10.1007/s11784-007-0033-6.

[9]

J. Belmonte-BeitiaV. M. Prez-Garca and P. J. Torres, Solitary waves for linearly coupled nonlinear Schrödinger equations with inhomogeneous coefficients, J. Nonlinear Sci., 19 (2009), 437-451. doi: 10.1007/s00332-008-9037-7.

[10]

J. Busca and B. Sirakov, Symmetry results for semilinear elliptic systems in the whole space, J. Differential Equations, 163 (2000), 41-56. doi: 10.1006/jdeq.1999.3701.

[11]

Z. Chen and W. Zou, An optimal constant for the existence of least energy solutions of a coupled Schrödinger system, Calc. Var., 48 (2013), 695-711. doi: 10.1007/s00526-012-0568-2.

[12]

E. N. Dancer, Boundary-value problems for ordinary differential equations on infinite intervals, Proc. Lond. Math. Soc., 30 (1975), 76-94. doi: 10.1112/plms/s3-30.1.76.

[13]

E. N. DancerK. Wang and Z. Zhang, The limit equation for the Gross-Pitaevskii equations and S. Terracini's conjecture, J. Funct. Anal., 262 (2012), 1087-1131. doi: 10.1016/j.jfa.2011.10.013.

[14]

E. N. DancerK. Wang and Z. Zhang, Uniform Hölder estimate for singularly perturbed parabolic systems of Bose-Einstein condensates and competing species, J. Differential Equations, 251 (2011), 2737-2769. doi: 10.1016/j.jde.2011.06.015.

[15]

E. N. Dancer and J. Wei, Spike solutions in coupled nonlinear Schrödinger equations with attractive interaction, Trans. Amer. Math. Soc., 361 (2009), 1189-1208. doi: 10.1090/S0002-9947-08-04735-1.

[16]

E. N. Dancer, J. Wei and T. Weth, A priori bounds versus multiple existence of positive solutions for a nonlinear Schrödinger system, Ann. Inst. H. Poincaré Anal. Non. Linéaire, 27 (2010), 953-969. doi: 10.1016/j.anihpc.2010.01.009.

[17]

B. DeconinckP. G. KevrekidisH. E. Nistazakis and D. J. Frantzeskakis, Linearly coupled Bose-Einstein condensates: from Rabi oscillations and quasiperiodic solutions to oscillating domain walls and spiral waves, Phys. Rev. A, 70 (2004), 705-706.

[18]

N. Dunford and J. T. Schwartz, Linear Operators. Part II. Spectral Theory. Selfadjoint Operators in Hilbert Space, Wiley, New York, 1988.

[19]

B. D. EsryC. H. GreeneJ. P. Burke Jr and J. L. Bohn, Hartree-Fock theory for double condensates, Phys. Rev. Lett., 78 (1997), 3594-3597.

[20]

P. M. FitzpatrickI. Massabò and J. Pejsachowicz, Global several-parameter bifurcation and continuation theorems: a unified approach via completmenting maps, Math. Ann., 263 (1983), 61-73. doi: 10.1007/BF01457084.

[21]

B. Gidas and J. Spruck, Global and local behavior of positive solutions of nonlinear elliptic equations, Comm. Pure Appl. Math., 34 (1981), 525-598. doi: 10.1002/cpa.3160340406.

[22]

N. Ikoma, Uniqueness of positive solutions for a nonlinear elliptic system, Nonlinear Differ. Equ. Appl., 16 (2009), 555-567. doi: 10.1007/s00030-009-0017-x.

[23]

M. K. Kwong, Uniqueness of positive solutions of $\Delta u + u + u^p$ in $ \mathbb{R} ^N$, Arch. Rat. Mech. Anal., 105 (1989), 243-266. doi: 10.1007/BF00251502.

[24]

K. Li and Z. Zhang, Existence of solutions for a Schrödinger system with linear and nonlinear couplings, J. Math. Phys., 57 (2016), 081504, 17 pp. doi: 10.1063/1.4960046.

[25]

T.-C. Lin and J. Wei, Ground state of N coupled nonlinear Schrödinger equations in $\mathbb{R}^n$, n ≤ 3, Comm. Math. Phys., 255 (2005), 629-653. doi: 10.1007/s00220-005-1313-x.

[26]

T.-C. Lin and J. Wei, Spikes in two-component systems of nonlinear Schrödinger equations with trapping potentials, J. Differential Equations, 229 (2006), 538-569. doi: 10.1016/j.jde.2005.12.011.

[27]

M. MitchellZ. ChenM. Shih and M. Segev, Self-trapping of partially incoherent light, Phys. Rev. Lett., 77 (1996), 490-493.

[28]

A. Pomponio, Coupled nonlinear Schrödinger systems with potentials, J. Differential Equations, 227 (2006), 258-281. doi: 10.1016/j.jde.2005.09.002.

[29]

P. H. Rabinowitz, Some global results for nonlinear eigenvalue problems, J. Funct. Anal., 7 (1971), 487-513. doi: 10.1016/0022-1236(71)90030-9.

[30]

C. RüeggN. CavadiniA. FurrerH.-U. GdelK. KrmerH. MutkaA. WildesK. Habicht and P. Vorderwisch, Bose-Einstein condensation of the triplet states in the magnetic insulator TlCuCl3, Nature, 423 (2003), 62-65.

[31]

B. Sirakov, Least energy solitary waves for a system of nonlinear Schrödinger equations, Comm. Math. Physics, 271 (2007), 199-221. doi: 10.1007/s00220-006-0179-x.

[32]

W. Strauss, Existence of solitary waves in higher dimensions, Comm. Math. Phys., 55 (1977), 149-162. doi: 10.1007/BF01626517.

[33]

R. Tian and Z. Zhang, Existence and bifurcation of solutions for a double coupled system of Schrödinger equation, Sci. China Math., 58 (2015), 1607-1620. doi: 10.1007/s11425-015-5028-y.

[34]

E. Timmermans, Phase separation of Bose-Einstein condensates, Phys. Rev. Lett., 81 (1998), 5718-721.

[35]

J. Wei and W. Yao, Uniqueness of positive solutions to some coupled nonlinear Schrödinger equations, Commun. Pure Appl. Anal., 11 (2012), 1003-1011. doi: 10.3934/cpaa.2012.11.1003.

show all references

References:
[1]

N. Akhmediev and A. Ankiewicz, Partially coherent solitons on a finite background, Phys. Rev. Lett., 82 (1999), 1-4.

[2]

J. C. Alexander and S. S. Antman, Global and local behavior of bifurcating multidimensional continua of solutions for multiparameter nonlinear eigenvalue problems, Arch. Ration. Mech. Anal., 76 (1981), 339-354. doi: 10.1007/BF00249970.

[3]

A. Ambrosetti and E. Colorado, Bound and ground states of coupled nonlinear Schrödinger equations, C.R. Math. Acad. Sci. Paris, 342 (2006), 453-458. doi: 10.1016/j.crma.2006.01.024.

[4]

A. Ambrosetti and E. Colorado, Standing waves of some coupled nonlinear Schrödinger equations, J. Lond. Math. Soc., 75 (2007), 67-82. doi: 10.1112/jlms/jdl020.

[5]

A. AmbrosettiE. Colorado and D. Ruiz, Standing waves multi-bump solitions to linearly coupled systems of nonlinear Schrödinger equations, Calc. Var., 30 (2007), 85-112. doi: 10.1007/s00526-006-0079-0.

[6]

T. BartschE. N. Dancer and Z. Wang, A Liouville theorem, a-priori bounds, and bifurcating branches of positive solutions for a nonlinear elliptic system, Calc. Var., 37 (2010), 345-361. doi: 10.1007/s00526-009-0265-y.

[7]

T. Bartsch and Z.-Q. Wang, Note on ground states of nonlinear Schrödinger systems, J. Partial Differ. Equ., 19 (2006), 200-207.

[8]

T. BartschZ.-Q. Wang and J. Wei, Bound states for a coupled Schrödinger system, J. Fixed Point Theory Appl., 2 (2007), 353-367. doi: 10.1007/s11784-007-0033-6.

[9]

J. Belmonte-BeitiaV. M. Prez-Garca and P. J. Torres, Solitary waves for linearly coupled nonlinear Schrödinger equations with inhomogeneous coefficients, J. Nonlinear Sci., 19 (2009), 437-451. doi: 10.1007/s00332-008-9037-7.

[10]

J. Busca and B. Sirakov, Symmetry results for semilinear elliptic systems in the whole space, J. Differential Equations, 163 (2000), 41-56. doi: 10.1006/jdeq.1999.3701.

[11]

Z. Chen and W. Zou, An optimal constant for the existence of least energy solutions of a coupled Schrödinger system, Calc. Var., 48 (2013), 695-711. doi: 10.1007/s00526-012-0568-2.

[12]

E. N. Dancer, Boundary-value problems for ordinary differential equations on infinite intervals, Proc. Lond. Math. Soc., 30 (1975), 76-94. doi: 10.1112/plms/s3-30.1.76.

[13]

E. N. DancerK. Wang and Z. Zhang, The limit equation for the Gross-Pitaevskii equations and S. Terracini's conjecture, J. Funct. Anal., 262 (2012), 1087-1131. doi: 10.1016/j.jfa.2011.10.013.

[14]

E. N. DancerK. Wang and Z. Zhang, Uniform Hölder estimate for singularly perturbed parabolic systems of Bose-Einstein condensates and competing species, J. Differential Equations, 251 (2011), 2737-2769. doi: 10.1016/j.jde.2011.06.015.

[15]

E. N. Dancer and J. Wei, Spike solutions in coupled nonlinear Schrödinger equations with attractive interaction, Trans. Amer. Math. Soc., 361 (2009), 1189-1208. doi: 10.1090/S0002-9947-08-04735-1.

[16]

E. N. Dancer, J. Wei and T. Weth, A priori bounds versus multiple existence of positive solutions for a nonlinear Schrödinger system, Ann. Inst. H. Poincaré Anal. Non. Linéaire, 27 (2010), 953-969. doi: 10.1016/j.anihpc.2010.01.009.

[17]

B. DeconinckP. G. KevrekidisH. E. Nistazakis and D. J. Frantzeskakis, Linearly coupled Bose-Einstein condensates: from Rabi oscillations and quasiperiodic solutions to oscillating domain walls and spiral waves, Phys. Rev. A, 70 (2004), 705-706.

[18]

N. Dunford and J. T. Schwartz, Linear Operators. Part II. Spectral Theory. Selfadjoint Operators in Hilbert Space, Wiley, New York, 1988.

[19]

B. D. EsryC. H. GreeneJ. P. Burke Jr and J. L. Bohn, Hartree-Fock theory for double condensates, Phys. Rev. Lett., 78 (1997), 3594-3597.

[20]

P. M. FitzpatrickI. Massabò and J. Pejsachowicz, Global several-parameter bifurcation and continuation theorems: a unified approach via completmenting maps, Math. Ann., 263 (1983), 61-73. doi: 10.1007/BF01457084.

[21]

B. Gidas and J. Spruck, Global and local behavior of positive solutions of nonlinear elliptic equations, Comm. Pure Appl. Math., 34 (1981), 525-598. doi: 10.1002/cpa.3160340406.

[22]

N. Ikoma, Uniqueness of positive solutions for a nonlinear elliptic system, Nonlinear Differ. Equ. Appl., 16 (2009), 555-567. doi: 10.1007/s00030-009-0017-x.

[23]

M. K. Kwong, Uniqueness of positive solutions of $\Delta u + u + u^p$ in $ \mathbb{R} ^N$, Arch. Rat. Mech. Anal., 105 (1989), 243-266. doi: 10.1007/BF00251502.

[24]

K. Li and Z. Zhang, Existence of solutions for a Schrödinger system with linear and nonlinear couplings, J. Math. Phys., 57 (2016), 081504, 17 pp. doi: 10.1063/1.4960046.

[25]

T.-C. Lin and J. Wei, Ground state of N coupled nonlinear Schrödinger equations in $\mathbb{R}^n$, n ≤ 3, Comm. Math. Phys., 255 (2005), 629-653. doi: 10.1007/s00220-005-1313-x.

[26]

T.-C. Lin and J. Wei, Spikes in two-component systems of nonlinear Schrödinger equations with trapping potentials, J. Differential Equations, 229 (2006), 538-569. doi: 10.1016/j.jde.2005.12.011.

[27]

M. MitchellZ. ChenM. Shih and M. Segev, Self-trapping of partially incoherent light, Phys. Rev. Lett., 77 (1996), 490-493.

[28]

A. Pomponio, Coupled nonlinear Schrödinger systems with potentials, J. Differential Equations, 227 (2006), 258-281. doi: 10.1016/j.jde.2005.09.002.

[29]

P. H. Rabinowitz, Some global results for nonlinear eigenvalue problems, J. Funct. Anal., 7 (1971), 487-513. doi: 10.1016/0022-1236(71)90030-9.

[30]

C. RüeggN. CavadiniA. FurrerH.-U. GdelK. KrmerH. MutkaA. WildesK. Habicht and P. Vorderwisch, Bose-Einstein condensation of the triplet states in the magnetic insulator TlCuCl3, Nature, 423 (2003), 62-65.

[31]

B. Sirakov, Least energy solitary waves for a system of nonlinear Schrödinger equations, Comm. Math. Physics, 271 (2007), 199-221. doi: 10.1007/s00220-006-0179-x.

[32]

W. Strauss, Existence of solitary waves in higher dimensions, Comm. Math. Phys., 55 (1977), 149-162. doi: 10.1007/BF01626517.

[33]

R. Tian and Z. Zhang, Existence and bifurcation of solutions for a double coupled system of Schrödinger equation, Sci. China Math., 58 (2015), 1607-1620. doi: 10.1007/s11425-015-5028-y.

[34]

E. Timmermans, Phase separation of Bose-Einstein condensates, Phys. Rev. Lett., 81 (1998), 5718-721.

[35]

J. Wei and W. Yao, Uniqueness of positive solutions to some coupled nonlinear Schrödinger equations, Commun. Pure Appl. Anal., 11 (2012), 1003-1011. doi: 10.3934/cpaa.2012.11.1003.

Figure 1.  Schematic diagrams of global $ \gamma $-bifurcations for $ \beta\in[\beta_{k+1}, \beta_k) $
Figure 2.  Schematic diagrams of β-bifurcation branches
Figure 3.  Global bifurcation diagram in the symmetric case µ1 = µ2 = 1
[1]

Hongyu Ye. Positive solutions for critically coupled Schrödinger systems with attractive interactions. Discrete & Continuous Dynamical Systems - A, 2018, 38 (2) : 485-507. doi: 10.3934/dcds.2018022

[2]

Jiabao Su, Rushun Tian, Zhi-Qiang Wang. Positive solutions of doubly coupled multicomponent nonlinear Schrödinger systems. Discrete & Continuous Dynamical Systems - S, 2018, 0 (0) : 2143-2161. doi: 10.3934/dcdss.2019138

[3]

Chuangye Liu, Zhi-Qiang Wang. Synchronization of positive solutions for coupled Schrödinger equations. Discrete & Continuous Dynamical Systems - A, 2018, 38 (6) : 2795-2808. doi: 10.3934/dcds.2018118

[4]

Dengfeng Lü. Positive solutions for Kirchhoff-Schrödinger-Poisson systems with general nonlinearity. Communications on Pure & Applied Analysis, 2018, 17 (2) : 605-626. doi: 10.3934/cpaa.2018033

[5]

Xudong Shang, Jihui Zhang. Multiplicity and concentration of positive solutions for fractional nonlinear Schrödinger equation. Communications on Pure & Applied Analysis, 2018, 17 (6) : 2239-2259. doi: 10.3934/cpaa.2018107

[6]

Zhanping Liang, Yuanmin Song, Fuyi Li. Positive ground state solutions of a quadratically coupled schrödinger system. Communications on Pure & Applied Analysis, 2017, 16 (3) : 999-1012. doi: 10.3934/cpaa.2017048

[7]

Xiang-Dong Fang. Positive solutions for quasilinear Schrödinger equations in $\mathbb{R}^N$. Communications on Pure & Applied Analysis, 2017, 16 (5) : 1603-1615. doi: 10.3934/cpaa.2017077

[8]

Juncheng Wei, Wei Yao. Uniqueness of positive solutions to some coupled nonlinear Schrödinger equations. Communications on Pure & Applied Analysis, 2012, 11 (3) : 1003-1011. doi: 10.3934/cpaa.2012.11.1003

[9]

Haidong Liu, Zhaoli Liu. Positive solutions of a nonlinear Schrödinger system with nonconstant potentials. Discrete & Continuous Dynamical Systems - A, 2016, 36 (3) : 1431-1464. doi: 10.3934/dcds.2016.36.1431

[10]

Tai-Chia Lin, Tsung-Fang Wu. Existence and multiplicity of positive solutions for two coupled nonlinear Schrödinger equations. Discrete & Continuous Dynamical Systems - A, 2013, 33 (7) : 2911-2938. doi: 10.3934/dcds.2013.33.2911

[11]

Chunhua Wang, Jing Yang. Positive solutions for a nonlinear Schrödinger-Poisson system. Discrete & Continuous Dynamical Systems - A, 2018, 38 (11) : 5461-5504. doi: 10.3934/dcds.2018241

[12]

Zhongwei Tang. Segregated peak solutions of coupled Schrödinger systems with Neumann boundary conditions. Discrete & Continuous Dynamical Systems - A, 2014, 34 (12) : 5299-5323. doi: 10.3934/dcds.2014.34.5299

[13]

Jing Yang. Segregated vector Solutions for nonlinear Schrödinger systems with electromagnetic potentials. Communications on Pure & Applied Analysis, 2017, 16 (5) : 1785-1805. doi: 10.3934/cpaa.2017087

[14]

Youyan Wan, Jinggang Tan. The existence of nontrivial solutions to Chern-Simons-Schrödinger systems. Discrete & Continuous Dynamical Systems - A, 2017, 37 (5) : 2765-2786. doi: 10.3934/dcds.2017119

[15]

Ran Zhuo, Yan Li. Nonexistence and symmetry of solutions for Schrödinger systems involving fractional Laplacian. Discrete & Continuous Dynamical Systems - A, 2019, 39 (3) : 1595-1611. doi: 10.3934/dcds.2019071

[16]

Yinbin Deng, Wei Shuai. Positive solutions for quasilinear Schrödinger equations with critical growth and potential vanishing at infinity. Communications on Pure & Applied Analysis, 2014, 13 (6) : 2273-2287. doi: 10.3934/cpaa.2014.13.2273

[17]

Renata Bunoiu, Radu Precup, Csaba Varga. Multiple positive standing wave solutions for schrödinger equations with oscillating state-dependent potentials. Communications on Pure & Applied Analysis, 2017, 16 (3) : 953-972. doi: 10.3934/cpaa.2017046

[18]

Weiwei Ao, Juncheng Wei, Wen Yang. Infinitely many positive solutions of fractional nonlinear Schrödinger equations with non-symmetric potentials. Discrete & Continuous Dynamical Systems - A, 2017, 37 (11) : 5561-5601. doi: 10.3934/dcds.2017242

[19]

Claudianor O. Alves, Minbo Yang. Existence of positive multi-bump solutions for a Schrödinger-Poisson system in $\mathbb{R}^{3}$. Discrete & Continuous Dynamical Systems - A, 2016, 36 (11) : 5881-5910. doi: 10.3934/dcds.2016058

[20]

Weiming Liu, Lu Gan. Multi-bump positive solutions of a fractional nonlinear Schrödinger equation in $\mathbb{R}^N$. Communications on Pure & Applied Analysis, 2016, 15 (2) : 413-428. doi: 10.3934/cpaa.2016.15.413

2017 Impact Factor: 0.561

Article outline

Figures and Tables

[Back to Top]